Alert archive / Texas / Flash Flood Warnings in 2007
Flash Flood Warning 71, NWS Brownsville, TX
NWS Brownsville, TX issued this flash flood warning at Jul 5, 2007, 6:08 AM CDT for Hidalgo County, Texas. It was in force for 97 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 5, 2007, 6:08 AM CDT (11:08 UTC)
- Expired
- Jul 5, 2007, 7:45 AM CDT
- In force
- 97 min
- Issued by
- NWS Brownsville, TX
- Area
- Whole counties
County Hidalgo County, TX
The radar
The Brownsville radar (KBRO), 93 km from the middle of the area, began a volume at 11:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Brownsville Intl, TX (KBRO), launched 00:00Z, 11.1 hours before the alert went out and 96 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3088 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 790 m above ground
- 0-6 km bulk shear
- 21 kt
- 0-1 km storm-relative helicity
- 41 m²/s²
- 0-3 km storm-relative helicity
- 53 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KBRO 051109 FFWBRO TXC215-051245- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE BROWNSVILLE TX 608 AM CDT THU JUL 5 2007 THE NATIONAL WEATHER SERVICE IN BROWNSVILLE HAS ISSUED A * FLASH FLOOD WARNING FOR... SOUTHEASTERN HIDALGO COUNTY IN DEEP SOUTH TEXAS... THIS INCLUDES THE CITIES OF...WESLACO...SAN JUAN...MERCEDES... EDCOUCH...DONNA...ALAMO... * UNTIL 745 AM CDT * AT 604 AM CDT...TRAINED WEATHER SPOTTERS REPORTED FLASH FLOODING FROM THUNDERSTORMS AND HEAVY RAIN OVER THE OVER THE WARNED AREA. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WESLACO. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS. MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DO NOT DROWN. LAT...LON 2610 9820 2607 9788 2642 9789 2649 9810 $$ GB
1 follow-up statement
000 WGUS74 KBRO 051244 FFSBRO FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE BROWNSVILLE TX 738 AM CDT THU JUL 5 2007 TXC215-051300- HIDALGO TX- 738 AM CDT THU JUL 5 2007 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 745 AM CDT FOR SOUTHEASTERN HIDALGO COUNTY... MODERATE RAIN CONTINUES TO MOVE INTO THE EASTERN HIDALGO COUNTY MAINLY AFFECTING AREAS SOUTHEAST OF DONNA AND WESLACO. STREET FLOODING IN PROGRESSO AND OTHER COMMUNITIES ALONG HIGHWAY 281 AND ALONG HIGHWAY 83 FROM MERCEDES TO THE CAMERON COUNTY LINE CAN BE EXPECTED BETWEEN 8 AND 9 AM. LAT...LON 2610 9820 2607 9788 2642 9789 2649 9810 $$ GB
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Brownsville, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 5, 1:40 AM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Jul 5, 1:40 AM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BROWNSVILLE TX 140 AM CDT THU JUL 5 2007 .DISCUSSION...SHOWERS AND ISOLATED THUNDERSTORMS WILL MOVE ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT TIMES TODAY AS THE PERSISTENT UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER CENTRAL TEXAS MAINTAINS A MOIST ATMOSPHERE ACROSS THE AREA. A FLASH FLOOD WATCH WILL BE IN EFFECT AGAIN TODAY, THROUGH MIDNIGHT THURSDAY NIGHT AS THERE IS A CONTINUED CHANCE FOR LOCALIZED HEAVY RAINFALL OVER AREAS WHERE THE SOIL IS SATURATED FROM THE RECENT RAINS THAT HAVE PLAGUED DEEP SOUTH TEXAS THIS WEEK. THEREFORE ANY ADDITIONAL RAINFALL FALLING OVER THE ALREADY SATURATED GROUND MAY PRODUCE ADDITIONAL FLOODING. DRIER CONDITIONS WILL PREVAIL DEEP SOUTH TEXAS FRIDAY THROUGH EARLY NEXT WEEK. THE WINDS WILL REMAIN SOUTHEASTERLY THROUGHOUT THE FORECAST PERIOD AS THE WEAK SURFACE HIGH PRESSURE RIDGE PERSISTS OVER THE GULF OF MEXICO. THE WINDS WILL INCREASE DURING THE AFTERNOONS AND EARLY EVENINGS BECOMING MODERATE THEN DECREASE DURING THE OVERNIGHT PERIODS BECOMING LIGHT TO LIGHT AND VARIABLE THROUGH EARLY NEXT WEEK. THE TEMPERATURES WILL REMAIN NEAR NORMAL TO SLIGHTLY ABOVE NORMAL THROUGH THE END OF THE FORECAST PERIOD. AN UPPER LEVEL LOW PRESSURE SYSTEM LOCATED OVER SOUTH CENTRAL TEXAS WILL CONTINUE PRODUCING A CHANCE FOR SHOWERS AND ISOLATED THUNDERSTORMS MOVING ACROSS PORTIONS OF THE RIO GRANDE VALLEY AT TIMES THROUGH THURSDAY. THERE IS A FLASH FLOOD WATCH IN EFFECT THROUGH 1 AM THURSDAY FOR ALL OF DEEP SOUTH TEXAS AS && .MARINE...CURRENT SURFACE OBS AND BUOY DATA FROM ALONG THE LOWER TX COASTLINE SHOWS FAIRLY BENIGN WIND AND SWELL CONDITIONS PREVAILING WITH THE EXCEPTION OF THE SHORT TERM WIND GUSTS GENERATED BY THE MARINE CONVECTION EARLY THIS MORNING. THE LATEST GWW GUIDANCE MAINTAINS CONDITIONS GENERALLY BELOW SCA LEVELS THROUGH WED OF NEXT WEEK WITH LIGHT TO MODERATE SOUTHEAST SURFACE FLOW EXPECTED TO CONTINUE. THIS OVERALL TREND LOOKS REASONABLE. && .AVIATION...THE DEVELOPING AREA OF CONVECTION AFFECTING THE COASTAL COUNTIES OF CAMERON...WILLACY AND KENEDY WILL LIKELY MAINTAIN UNSETTLED CEILINGS AND VSBYS FROM THE BRO AND HRL AREA OVER THE NEXT SEVERAL HOURS. AS THIS AREA PROGRESSES SLOWLY EASTWARD...THE LOWER RGV AIRPORTS WILL THEN RECEIVE A BREAK FROM THE CONV. HOWEVER...DIURNAL HEATING LATER TODAY IN COMBINATION WITH THE UVV PROVIDED BY THE PERSISTENT AND BROAD 500 MB LOW POSITIONED OVER CENTRAL AND SOUTHERN TX WILL ALLOW CONV TO REGENERATE LATER TODAY. SO WILL INCLUDE THIS IN THE CURRENT TAF PACKAGE. && .PRELIMINARY POINT TEMPS/POPS... BAYVIEW 90 78 91 78 92 / 50 20 20 00 00 BROWNSVILLE 92 76 94 78 95 / 50 20 20 00 00 HARLINGEN 92 76 95 76 96 / 50 20 20 00 00 MCALLEN 93 76 96 76 97 / 50 20 20 00 00 RIO GRANDE CITY 95 76 96 76 98 / 50 20 20 00 00 SOUTH PADRE ISLAND 88 80 88 80 89 / 50 20 20 00 00 && .BRO WATCHES/WARNINGS/ADVISORIES... FLASH FLOOD WATCH UNTIL 05Z FRIDAY FOR TXZ248>257. && THIS PRODUCT IS ALSO AVAILABLE ON OUR INTERNET WEB PAGE AT: HTTP://WWW.SRH.NOAA.GOV/BRO SYNOPTIC/GRIDS.........63 MARINE/AVIATION/MESO...60
Hazardous weather outlook, Jul 5, 3:00 AM CDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BROWNSVILLE TX 300 AM CDT THU JUL 5 2007 TXZ248>257-061100- ZAPATA-JIM HOGG-BROOKS-KENEDY-STARR-HIDALGO-INLAND WILLACY- INLAND CAMERON-COASTAL WILLACY-COASTAL CAMERON- 300 AM CDT THU JUL 5 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR DEEP SOUTH TEXAS. .DAY ONE...TODAY AND TONIGHT. SCATTERED SHOWERS AND THUNDERSTORMS WILL ONCE AGAIN BE POSSIBLE TODAY ACROSS PORTIONS OF DEEP SOUTH TEXAS. SOME OF THESE STORMS MAY PRODUCE LOCALLY HEAVY RAINFALL AND LOCALIZED FLOODING. ACCORDINGLY...A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF DEEP SOUTH TEXAS TODAY THROUGH MIDNIGHT TONIGHT. PLEASE REFER TO THE LATEST FLASH FLOOD WATCH STATEMENT FOR DETAILS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS MAY CONTINUE OVER PORTIONS OF DEEP SOUTH TEXAS THROUGH SATURDAY NIGHT. HOWEVER...THE POTENTIAL FOR MORE ORGANIZED SHOWER AND THUNDERSTORM ACTIVITY WILL BE STEADILY DIMINISHING INTO NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTERS AND EMERGENCY MANAGERS ARE URGED TO PAY CLOSE ATTENTION TO THE LATEST WATCHES...WARNINGS AND ADVISORIES FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE NEEDED TODAY. SPEECE
The office that day
Everything else NWS Brownsville, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 5, 12:25 AM CDT | Flash Flood Warning | BRO | Cameron | 110 min |
| Jul 5, 1:48 AM CDT | Flash Flood Watch | BRO | Brooks, Cameron, Hidalgo, Jim Hogg, Kenedy, Starr and 2 more | 14 hr |
| Jul 5, 1:51 AM CDT | Marine Weather Statement | BRO | 2 hr | |
| Jul 5, 2:24 AM CDT | Flash Flood Warning | BRO | Cameron | 2 hr |
Nearby
Flash Flood Warnings in Texas, 2007Every flash flood warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.